Alert archive / New Jersey / Special Marine Warnings in 2018

Special Marine Warning 60, NWS Philadelphia/Mount Holly

July 17, 2018

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 17, 2018, 4:21 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2018, 4:21 PM EDT (20:21 UTC)
Expired
Jul 17, 2018, 4:45 PM EDT
In force
24 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 17, 3:52 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 17, 3:52 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
352 PM EDT Tue Jul 17 2018

.SYNOPSIS...
A strong cold front will cross our area tonight. High pressure from
the Great Lakes will follow for Wednesday and remain over our area
into Friday night. A broad, slow moving upper level low will move
into the east this weekend and affect our weather through early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms will end from NW to SE
overnight. Be aware of thunderstorms with strong gusty winds and
localized flooding through the early evening. The flash flood watch
will continue into the evening with the activity already occurring
across the area and warnings already in place. The front will cross
the NW zones early this evening and then rapidly advance to the
shore by midnight. Lows will reach the upper 50s/low 60s across the
north and remain closer to 70 over Delmarva and south NJ. The dry
air will overspread the N/W areas tonight, but likely not move much
into the S/E areas until closer to dawn. Winds will become northwest
after the frontal passage.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
The front will be well offshore Wednesday morning and
with high pressure beginning to build in, a fair weather day is
expected. The new airmass will be much drier so even though
temperatures will still be very warm, it will be much more comfort
able. Highs will be in the mid/upper 80s in most areas.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Wednesday thru Friday... High pressure will be across the Great
Lakes Wednesday and build across the Mid-Atlantic Thursday before
moving offshore Friday. The high will bring mostly sunny skies along
with seasonable temperatures. No precipitation expected.

For the period, normal temperatures for PHL are in the mid 80s and
around 70 for lows. For MPO, normal highs are in the upper 70s with
lows in the upper 50s. For Wednesday, temperatures will be near
normal, and below normal for Thursday and Friday.

Next weekend through Tuesday...Turning unsettled with an
unseasonably strong upper level trough moving towards the region. A
deep south to southwest flow aloft will become established and
abundant moisture from the south will arrive across the region.
There are however some differences in the models regarding how
quickly the moisture and resulting showers/storms affect the area
with the ECMWF keeping things dry here through Saturday and the GFS
not showing much precip either. For this reason, keeping only low
chances for showers/storms Saturday as the day could end up being
mostly dry. However, by Sunday into Tuesday, widespread showers and
thunderstorms will become more likely. Temperatures are expected to
be at or below normal. Significant heat is not expected with the mid-
level ridge well established on the west coast. Latest GFS runs have
suggested a coastal low may form and move northward along the New
Jersey Shore Saturday night into Sunday, though confidence is low at
this point as previous runs were not as suggestive.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...Local MVFR/IFR with showers and tstms across the TAF sites
this evening and then improvement to VFR later tonight. Winds will
be mostly S to SW ahead of the front and then shift to NW behind it.
Skies will become clear to partly cloudy late tonight.

Wednesday...VFR conditions expected with mostly sunny skies. Winds
will be mostly N to NW around 10 knots.

Outlook...

Wednesday night through Friday...VFR expected.

Friday night and Saturday...Mainly VFR. A few showers and
thunderstorms possible.

Saturday night and Sunday...Showers and thunderstorms becoming more
widespread...leading to greater chances of MVFR.

&&

.MARINE...
We'll continue with the SCA flag for the northern two
coastal NJ zones. It appears, that perhaps a few hours of SCA
conditions may occur this evening. I haven't really seen much in the
way of SCA conditions as of yet. Most importantly, thunderstorms with
lightning and locally gusty winds will overspread the waters this
evening and early overnight.  Fair weather late tonight and
Wednesday.

Outlook...

Wednesday night thru Friday...Sub-SCA with fair weather.

Friday night thru Saturday...Scattered showers and tstms
possible with seas potentially building to SCA levels.

Saturday night and Sunday...Showers and thunderstorms becoming more
numerous. SCAs possible.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ070-071-
     104-106.
NJ...Flash Flood Watch until midnight EDT tonight for NJZ008>010-
     012-013-015-017>019.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450-451.

&&

Synopsis...Kruzdlo
Near Term...O'Hara
Short Term...O'Hara
Long Term...Davis/Kruzdlo
Aviation...Kruzdlo/O'Hara
Marine...Kruzdlo/O'Hara
Hazardous weather outlook, Jul 17, 3:27 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
327 AM EDT Tue Jul 17 2018

NJZ001-007-020-027-PAZ054-055-060>062-101>103-105-180730-
Sussex-Warren-Ocean-Southeastern Burlington-Carbon-Monroe-Berks-
Lehigh-Northampton-Western Chester-Eastern Chester-
Western Montgomery-Upper Bucks-
327 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for northern New Jersey, southern
New Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will affect the area this afternoon into
this evening ahead of a strong cold front. These storms will have the
potential to produce very heavy rain possibly leading to urban,
small stream, and poor drainage flooding. In addition, some of these
storms could become severe and produce damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ008>010-012-013-015-017>019-PAZ070-071-104-106-180730-
Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-
Gloucester-Camden-Northwestern Burlington-Delaware-Philadelphia-
Eastern Montgomery-Lower Bucks-
327 AM EDT Tue Jul 17 2018

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

In addition to very heavy rainfall, thunderstorms this afternoon into
this evening could become severe and produce damaging winds.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021>023-180730-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Salem-Cumberland-Atlantic-Cape May-
327 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon into this
evening ahead of a cold front. Heavy rain leading to localized
flooding is possible with these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-180730-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
327 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon into this
evening ahead of a cold front. Heavy rain leading to localized
flooding is possible with these storms.

There is also a moderate risk for the formation of dangerous rip
currents today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-180730-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will affect the waters late this afternoon
into this evening and may produce wind gusts exceeding 35 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jul 17, 3:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
351 PM EDT TUE JUL 17 2018

NJZ013-014-020-026-172015-
Eastern Monmouth-Coastal Ocean-Ocean-Western Monmouth-
351 PM EDT TUE JUL 17 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN AND
SOUTHEASTERN MONMOUTH COUNTIES...

At 351 PM EDT, a cluster of strong thunderstorms was over Collingwood
Park, or near Asbury Park, moving east at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Toms River, Long Branch, Asbury Park, Lakewood, Howell, Tinton Falls,
Manasquan, Point Pleasant Beach, Farmingdale, Mantoloking, Leisure
Village, Allenwood, Dover Beaches North, Leisure Village East,
Elberon, Ramtown, Brick Township, Collingwood Park, Point Pleasant
and Eatontown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 4007 7404 4006 7412 4005 7405 4001 7405
      4001 7408 3998 7406 3997 7407 3998 7407
      4000 7408 4001 7411 3999 7414 3999 7411
      3996 7411 3995 7419 4026 7422 4034 7397
TIME...MOT...LOC 1951Z 253DEG 16KT 4020 7410

MPS
Local storm report, Jul 17, 3:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLOOD            CALN TWP                40.00N  75.77W
07/17/2018                   CHESTER            PA   SOCIAL MEDIA

            S BAILEY RD BY LINCOLN HIGHWAY CLOSED IN CALN TOWNSHIP
            DUE TO FLOODED UNDERPASS.

&&

EVENT NUMBER PHI1801096

MEM
Special weather statement, Jul 17, 3:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
358 PM EDT TUE JUL 17 2018

NJZ019-020-027-172030-
Northwestern Burlington-Ocean-Southeastern Burlington-
358 PM EDT TUE JUL 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN AND EAST
CENTRAL BURLINGTON COUNTIES...

At 358 PM EDT, a strong thunderstorm was located near Browns Mills,
or 18 miles west of Toms River, moving east at 30 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Presidential Lakes Estates, Lakehurst, Wrightstown, Presidential
Lakes, Holiday City-Berkeley, Bamber Lake, Cedar Glen Lakes, Whiting,
Cedar Glen West, Pine Ridge At Crestwood, Browns Mills, Old Halfway,
Leisure Village West-Pine Lake Park, Holiday City South, Country Lake
Estates, Leisure Knoll, Crestwood Village, Holiday City, Fort Dix and
Holiday Heights.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3984 7459 4002 7463 4007 7427 3985 7426
TIME...MOT...LOC 1958Z 263DEG 24KT 3995 7452

MPS
Special weather statement, Jul 17, 4:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
400 PM EDT TUE JUL 17 2018

NJZ016-017-021-022-172045-
Salem-Cumberland-Atlantic-Gloucester-
400 PM EDT TUE JUL 17 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
ATLANTIC...CUMBERLAND...SOUTHEASTERN SALEM AND SOUTHEASTERN
GLOUCESTER COUNTIES...

At 359 PM EDT, a cluster of strong thunderstorms was over Bridgeton,
moving east at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Laurel Lake,
Newfield, Greenwich, Shiloh, Olivet, Malaga, Fairton, Cedarville,
Seabrook Farms, South Vineland, Rosenhayn and Centerton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3930 7519 3929 7525 3930 7525 3929 7530
      3931 7532 3935 7533 3935 7534 3936 7533
      3936 7534 3947 7539 3964 7495 3939 7484
TIME...MOT...LOC 1959Z 251DEG 20KT 3943 7523

MPS
Special weather statement, Jul 17, 4:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
402 PM EDT TUE JUL 17 2018

DEZ002-172015-
Kent-
402 PM EDT TUE JUL 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENT COUNTY...

At 401 PM EDT, a strong thunderstorm was located near Cheswold, or
near Dover, moving east at 35 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Dover, Smyrna, Clayton, Cheswold, Dover Speedway, Woodland Beach,
Little Creek and Leipsic.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3931 7562 3931 7558 3934 7556 3936 7550
      3933 7550 3934 7549 3931 7543 3925 7540
      3919 7540 3917 7541 3913 7559 3929 7566
TIME...MOT...LOC 2001Z 250DEG 30KT 3925 7554

MPS
Local storm report, Jul 17, 4:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       BRICK TWP               40.07N  74.12W
07/17/2018  E2.50 INCH       OCEAN              NJ   TRAINED SPOTTER

            STATIONARY STORM OVER THE AREA HAS DROPPED HEAVY RAIN
            THIS AFTERNOON.

&&

EVENT NUMBER PHI1801097

DAVIS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:36 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more15 hr
Jul 17, 12:35 PM EDTSpecial Weather StatementPHISussex25 min
Jul 17, 1:31 PM EDTSpecial Weather StatementPHIHunterdon44 min
Jul 17, 1:45 PM EDTSpecial Weather StatementPHIMorris30 min
Jul 17, 2:05 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren3 hr
Jul 17, 2:09 PM EDTSpecial Weather StatementPHIMorris36 min
Jul 17, 2:44 PM EDTSpecial Weather StatementPHIMiddlesex31 min
Jul 17, 2:48 PM EDTSpecial Weather StatementPHIMercer27 min
Jul 17, 2:50 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset3 hr
Jul 17, 2:58 PM EDTSevere Thunderstorm WarningPHIMercer32 min
Jul 17, 3:09 PM EDTSpecial Weather StatementPHIMonmouth36 min
Jul 17, 3:48 PM EDTSpecial Weather StatementPHIOcean57 min
Jul 17, 3:51 PM EDTSpecial Weather StatementPHIMonmouth24 min
Jul 17, 3:54 PM EDTSpecial Marine WarningPHI66 min
Jul 17, 3:58 PM EDTSpecial Weather StatementPHIOcean32 min
Jul 17, 4:00 PM EDTSpecial Weather StatementPHICumberland45 min
Jul 17, 4:03 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Ocean2 hr
Jul 17, 4:35 PM EDTFlash Flood WarningPHIOcean4 hr
Jul 17, 4:38 PM EDTSpecial Marine WarningPHI52 min
Jul 17, 4:48 PM EDTSpecial Weather StatementPHICumberland, Ocean57 min
Jul 17, 1:49 PM EDTSpecial Weather StatementPHIChester, Montgomery41 min
Jul 17, 2:21 PM EDTSpecial Weather StatementPHIChester39 min
Jul 17, 2:27 PM EDTFlash Flood WarningPHIBerks, Chester, Montgomery4 hr
Jul 17, 3:35 PM EDTSpecial Weather StatementPHIDelaware, Montgomery25 min
Jul 17, 4:02 PM EDTSpecial Weather StatementPHIKent13 min
Jul 17, 4:30 PM EDTSpecial Weather StatementPHIKent30 min
Jul 17, 5:07 PM EDTSpecial Weather StatementPHIKent23 min
Jul 17, 5:44 PM EDTSpecial Weather StatementPHISussex31 min

Nearby

Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.